MAUDE Adverse Event Report: DEPUY IRELAND - 9616671 RECLAIM DISTAL TAPERED 20X190A; RECLAIM IMPLANT : HIP FEMORAL STEM

DEPUY IRELAND - 9616671 RECLAIM DISTAL TAPERED 20X190A; RECLAIM IMPLANT : HIP FEMORAL STEM
Model Number 1977-20-190
Medical Device Problem Code Difficult to Remove (1528)
Health Effect - Clinical Codes Fall (1848); Limb Fracture (4518)
Date of Event 01/09/2023
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Product complaint # (b)(4).Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
Revision of a c-stem.Female.Left side.The reason for revision was due to a periprosthetic fracture.Patient had a fall.The c-stem and head were removed, and reclaim was implanted.Duraloc cup and liner were left in situ.Stryker (dall-miles) cables were used for closure of proximal bone.It was also challenging to remove the poly taper protector from the reclaim stem 1977-20-190 lot 651324.This added a 5min delay to remove.The patient had a revision on (b)(6) 2022 where the charnley elite stem, head, and duraloc liner were removed.The reason for this revision was due to poly wear which had caused the stem to loosen, and caused significant bone loss.A c-stem was implanted, and poly was replaced with a marathon poly.Stryker cables (dall-miles) were also used.
 
Additional Manufacturer Narrative
Product complaint # (b)(4).Investigation summary : no device associated with this report was received for examination.The information received will be retained for potential series investigations if triggered by trend analysis, post market surveillance, or other events within the quality system.Depuy considers the investigation closed.Should additional information be received, the information will be reviewed and the investigation will be re-opened as necessary.Device history lot : a manufacturing record evaluation was performed for the finished device 197720190, lot 651324, and no non-conformances / manufacturing irregularities were identified.
 
Event or Problem Description
Additional information received indicated that the patient had a fall which caused the periprosthetic fracture and the need for revision.
 
Additional Manufacturer Narrative
Product complaint #
=
> pc-(b)(4).This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by depuy synthes joint reconstruction, or its employees that the report constitutes an admission that the product, depuy synthes joint reconstruction, or its employees caused or contributed to the potential event described in this report.H10 additional narrative: added: b5, d4 (expiration date), d6b if information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.Corrected: d10.

Brand Name
RECLAIM DISTAL TAPERED 20X190A
Common Device Name
RECLAIM IMPLANT : HIP FEMORAL STEM
Manufacturer (Section D)
DEPUY IRELAND - 9616671
loughbeg ringaskiddy co.
cork
EI 
Manufacturer (Section G)
DEPUY ORTHOPAEDICS, INC. 1818910
700 orthopaedic dr.
warsaw IN 46581 0988
Manufacturer Contact
kate karberg
700 orthopaedic dr.
warsaw, IN 46581-0988
3035526892
MDR Report Key16213849
Report Number1818910-2023-01576
Device Sequence Number14566444
Product Code LZO
UDI-Device Identifier10603295077275
UDI-Public10603295077275
Combination Product (Y/N)N
Initial Reporter CountryNZ
PMA/510(K) Number
K102080
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2022
Device Explanted Year2023
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Other Health Care Professional
Remedial Action Recall
Type of Report Initial,Followup,Followup
Report Date (Section B) 01/20/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date03/31/2025
Device Model Number1977-20-190
Device Catalogue Number197720190
Device Lot Number651324
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/08/2023
Supplement Date Received by Manufacturer02/01/2023
03/27/2023
Initial Report FDA Received Date01/20/2023
Supplement Report FDA Received Date02/09/2023
03/28/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured04/28/2015
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
If action reported to FDA under 21 USC 360i(g), list
FDA-assigned Recall Number or include a statement
Z-2083-2014
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
C-STEM AMT SZ1 STD OFFSET; C-STEM AMT SZ1 STD OFFSET; COMPETITOR PRODUCT; COMPETITOR PRODUCT; COMPETITOR PRODUCT; DELTA CER HEAD 12/14 28MM +5; DELTA CER HEAD 12/14 28MM +5; DELTA CER HEAD 12/14 28MM +5; DUR MAR NEUT LINER 28IDX48OD; DUR MAR NEUT LINER 28IDX48OD; RECLAIM DISTAL TAPERED 20X190A; RECLAIM PRX BDY CONE 20X85; RECLAIM PRX BDY CONE 20X85; STRYKER (DALL-MILES) CABLE; STRYKER (DALL-MILES) CABLE; STRYKER (DALL-MILES) CABLE; STRYKER (DALL-MILES) CABLE; STRYKER (DALL-MILES) CABLE; STRYKER (DALL-MILES) CABLE
Outcome Attributed to Adverse Event Required Intervention;
Patient Age52 YR
Patient SexFemale